Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

pain after injections

terror8396tterror8396 Posts: 1,832
edited 06/11/2012 - 8:48 AM in Spinal Injections
i will apologize because i have always said i have never experienced pain after a cortisone injection. i always said they don't work or you get better. well woh and behold, i had an injection about 3 weeks ago and ever since i have experienced pain that i have never had before. not only stronger but a stabbing burning pain across middle back. my pain has always been an achy pain and down my rt leg to the knee with foot numbness. since my injection, it is a hot poker that is stabbing all across the middle. it is really hard to walk at work now but i manage to keep working. i talked to dr and he said injections are for diagnostic reasons sometimes. he wants to do another one in a different area. above the one before. the last time he jiggled the needle around my facets and i think this loosened up scar tissue or released something. i trust this guy and he has not steered me wrong so i will see if another one will help. so beware you can get worse pain with an injection. what is weird is that i felt nothing at all and i forgot they use lidocaine with cortisone. i felt nothing but when it wore off watch out. also lidocaine and cortisone kept me up all night.
jon
I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
advertisement
1

Comments

  • Welcome to the club, Jon. Sorry to hear you've finally experienced that post-injection pain. Having went through that last week, people suggested ice and ibuprofen, and it did help with me. I never would have thought of ice, as usually it makes it worse for me, but it did help in my back. Hope it passes quickly for you!
    Kelly
    APROUD CANADIANveteranButNOTa doctor, my thoughts are my own
  • been there my friend have you got a decent TENS?? when that's happened to em i have cranked up the pain killers and hit the ice and TENS .that's about all i got jon.hope it soon goes away
    t
  • advertisement
  • Injections are different for everyone,and each time they can be different even for me.I wouldn't say they either work or make you worse.Those are extremes I think and can happen,but could also be a number of variables.
    Ice always causes muscle spasms in me,but after injections the homeade ice packs are like a gift and along with my muscle relaxer,pain medication,and just taking it easy the day of the injection it really helps.I don't always get relief from injections and I'm not a pro-injection person,but when TSHTF and pain is out of control,they can sometimes help.

    Did you get an ESI in your lumbar spine? I've never had one in my lumbar,and imagine that would be different somehow.I've had many different types of injections and in my C-spine,shoulders,head,and hips,but never the T or L-spine.Not sure and don't want to ever personally experience it,but I just think that seems like it would be more painful.With my C-spine I sometimes have issues with my neck and arm/hands,but I don't have those same issues in my legs and can't imagine my legs hurting like my upper body.I hope you feel better soon.
  • I am sorry you are experiencing this new pain :(

    When will you get your next injection? Is the thought the next one will "counteract" this one, as of the location of the next one ?
    L1 - S2 "gone" useless in 1 way or another. DDD. RA. Bone Spurs. Tons of nerve damage/issues. Stenosis. Both knees replaced. 50 yrs old. I had a great fall (hence my user name) at age 41 and it has been a domino effect every since.
  • I have actually never had cortizone my doctor uses other stuff. Last time I had Kenelog and the 2 times before that I had Dexamethazone. These have been on my T-Spine this Summer & Fall. I am having yet another one in 2 more weeks. We discovered the Kenelog is bad for me. I wont be using that anymore. The side effects have been worse than ever.

    Jon when had my Lumbar Selective Nerve Root Injections a few years back- the last of the 3 sets was awful. I never recovered till after my fusion. I swear the doctor went into the nerve and lit it up like a wild fire (I never saw that docotor again).

    Sorry your hurting. I don't think there is anything worse than nerve pain like that. It's like some one has a red hot poker in your spine and wont stop screwing with you.

    Julie
  • advertisement
  • Let this be a lesson mister - never say never... I do recall you saying that and I thought, ya well one of these days bud that's gonna bite ya in the butt. It sounds like it has. I am not being mean, I guess I'm getting a silent chuckle, which I do not mean as rude! It does suck doesn't it - hurts like hell. It always hurts when I get them and I just dread it every three months. Maybe you'll be lucky and this will be a first and last for you and next time it won't bother you as it has not in the past. Not saying this is you - but I have noticed whenever I get too big for my britches, I get a reminder that I too could be walkin' in those shoes. Hope you feel better soon. I have found that a boiling hot bath, so hot it makes your skin red, does help! Maybe try that and see if it does any good. I also always wear big thick hunting socks, even in the summer in the evenings because although my feet are numb, they always feel so cold. Take care, hope you will pardon my humor...
  • one needs humor. i appreciate humor even the biting kind. i still have never had problems with injections for 10 years until last month. i just take my meds for the pain. i don't use any exotic cures or methods at all. it hurts, but i still work, shop, go to church, etc my pain has never been so bad that i could not function at all.pain is pain. it is there and has never been a big deal to me. the only bad pain i ever had which totally put me on my rear was a kidney stone. have had numerous ones. one was so bad that the hydrostatic pressure from urine backing up made my kidneys burst, not totally, but along the seam of the kidney. that HURT. stone pain is so bad that you vomit from pain. had to get out of the car throw up get back in get out throw up back in on and on until the hospital. couldn't do the bath because of my kidneys burst. had to go in with scope and pull them, a lot at least 5-6. the next day back at home still had stones passing even with them using scope. worse than any back pain i had.
    ouchie
    jon
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • The second time I had injections I had increased pain for about 5 days in the area. The doctor did not seem surprised about that. But I also had a strange thing where an area above and to the left of the injection felt cold and sorta numb. That still appears off and on now even years later but it's the least of my worries.
  • I had my first set of "nerve block" injections a week ago. I put that in quotes because that's all he would say about it. Should have been warning number one; anyhow, he also wiggled the needles after injecting and since the injections I've had terrible, horrible, pain at the L injection site. It's a pain I had never experienced before and I have been living on opioids (which sucks for me, because I get side effects from them). I don't know what to do or what could have happened with that left injection, but my doc is on vacation of course and I'm left feeling like a total idiot for agreeing to something I wasn't 100% sure about. Now I'm in more pain than ever which I didn't even think was possible.

    Good luck to you all and if anybody has any helpful info for me, I'd apprecitate it. Looks like ice is my best bet from what you guys have said, so I will continue to use that.
  • Everytime I've had a procedure done on my back the pain that has followed afterwards has been worse. I've had 4 FJIs, 2 epidurals, and RF. I think the one that shocked me the most and hurt the worse was following the RF. I had about 4 days of hell followed by 8 days of bliss followed by fast returning of symptoms that became the worst pain I'd ever before felt in my back. It's been that way ever since, which was in May. Is it possible for the PM to actually make things worse by injecting the wrong area or something like that? I'm just wondering because you mentioned the jiggling around after he injected you and my PM does that everytime...lots of jiggling...I'm wondering if he's screwing me up worse than I already was.
advertisement
Sign In or Register to comment.